×

zbMATH — the first resource for mathematics

A comparative study between two different methods for solving the general Korteweg-de Vries equation (GKdV). (English) Zbl 1133.65084
The authors propose an Adomian method for the solution of the general Korteweg-de Vries equation and compare the results with solution by a Crank-Nicolson method. The Adomian method involves a polynomial expansion with respect to the spatial variable and Picard iterations in time.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35Q53 KdV equations (Korteweg-de Vries equations)
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Eilbeck, C. 1998. http://www.ma.hw.ac.uk/chris/scott_russell.html.
[2] Zabusky, N.J.; Kruskal, M.D., Interaction of solitons in a collisionless plasma and the recurrence of initial states, Phys rev lett, 15, 240-243, (1965) · Zbl 1201.35174
[3] Dodd, R.K.; Eilbeck, J.C.; Gibbon, J.D.; Morris, H.C., Solitons and nonlinear wave equations, (1982), Academic Press New York · Zbl 0496.35001
[4] Lomdahl PS. What is a soliton? Los Alamos Science Spring, 1984. p. 27-31.
[5] Korteweg, D.J.; de Vries, G., Philos mag, 39, 422, (1895)
[6] Washimi, H.; Taniuti, T., Phys rev lett, 17, 966, (1966)
[7] Gardner, C.S.; Greene, J.M.; Kruskal, M.D.; Miura, R.M., Phys rev lett, 19, 1095, (1967)
[8] Ott, E.; Sudan, R.N., Phys fluids, 12, 2388, (1969)
[9] Davidson, R.C., Methods in nonlinear plasma theory, (1972), Academic Press New York
[10] Karpman, V.I.; Lynov, J.P.; Michelsen, P.; Pecseli, H.L.; Rasmussen, J.J.; Turikov, V.A., Phys fluids, 23, 1782, (1980)
[11] Bisognano, J.J., (), 328-330
[12] Davidson, Ronald C., Korteweg – devries equation for longitudinal disturbances in coasting charged-particle beams, Physical review special topics—accelerators and beams, 7, 054402-1-054402-5, (2004)
[13] Gardner CS, Morikawa GK. Similarity in the asymptotic behavior of collision-free hydromagnetic waves and water waves. New York Univ., Courant Inst. Math. Sci. Res. Rep. NYO-9082, 1960.
[14] Fermi E, Pasta J, Ulam S. Studies of nonlinear problems, I. Los Alamos Report LA 1940; 1955. · Zbl 0353.70028
[15] Kruskal MD, Zabusky NJ. Progress on the Fermi-Pasta-Ulam nonlinear string problem. Princeton Plasma Physics Laboratory Annual Rep. MATT-Q-21, Princeton, NJ, 1963. p. 301-308.
[16] Taniuti, T.; Washimi, H., Propagation of ion-acoustic solitary waves of small amplitude, Phys rev lett, 17, 996-998, (1966)
[17] Leibovich, S., Weakly non-linear waves in rotating fluids, J fluid mech, 42, 803-822, (1970) · Zbl 0197.53303
[18] Nariboli GA. Nonlinear longitudinal dispersive waves in elastic rods. Iowa State Univ. Engineering Res. Inst Preprint, 1969. p. 442 .
[19] Jeffrey, A.; Kakutani, T., Weak nonlinear dispersive waves: a discussion centred around the korteweg – de Vries, SIAM rev, 14, 582, (1972) · Zbl 0221.35038
[20] Miura, R.M., The korteweg – de Vries equation: a survey of results, SIAM rev, 18, 412-459, (1976) · Zbl 0333.35021
[21] Lamb, G.L., Elements of soliton theory, (1980), Wiley New York · Zbl 0445.35001
[22] Khater, A.H.; Helal, M.A.; El Kalaawy, O.H., Backlund transformations: exact solutions for the KdV and calogero – degasperis – fokas mkdv equations, Math meth appl sci, 21, 719-731, (1998) · Zbl 0910.35114
[23] Wahlquist, H.D.; Estabrook, F.B., Backlund transformation for solutions of the KdV equation, Phys rev lett, 31, 1386-1390, (1973)
[24] Khater, A.H.; El-Sabbagh, M.F., The painleve property and coordinates transformations, Nuovo cimento B, 104, 2, 123-129, (1989) · Zbl 0712.35100
[25] Olver, P.J., Applications of Lie groups to differential equations, Graduate texts in mathematics, (1986), Springer Berlin
[26] Hereman, W.; Korpel, A.; Banerjee, P.P., A general physical approach to solitary wave construction from linear solutions, Wave motion, 7, 3, 283-289, (1985)
[27] Malfliet, W., Solitary wave solutions of nonlinear wave equations, Am J phys, 60, 7, 650-654, (1992) · Zbl 1219.35246
[28] Sawada, K.; Kotera, T., A method for finding N-solitons of the KdV equation and KdV like equation, Prog theor phys, 51, 1355-1367, (1974) · Zbl 1125.35400
[29] Rosales, R.R., Exact solutions of some nonlinear evolution equations, Stud appl math, 59, 117-157, (1978) · Zbl 0387.35061
[30] Whitham, G.B., Linear and nonlinear waves, (1974), Wiley/Interscience New York · Zbl 0373.76001
[31] Wadati, M.; Sawada, K., New representations of the soliton solution for the KdV equation, J phys soc jpn, 48, 312-318, (1980) · Zbl 1334.35300
[32] Wadati, M.; Sawada, K., Application of the trace method to the modified KdV equation, J phys soc jpn, 48, 319-326, (1980)
[33] Hickernel, F.J., The evolution of large horizontal scale disturbance in marginally stable, inviscid, shear flows: II. solution of the Boussinesq equation, Stud appl math, 69, 23-49, (1983)
[34] Helal, M.A.; El Eissa, H.N., Shallow water waves and KdV equation (oceanographic application), Puma, 7, 3-4, 263-282, (1996) · Zbl 0884.76008
[35] Khater, A.H.; El- Kalaawy, O.H.; Helal, M.A., Two new classes of exact solutions for the KdV equation via backlund transformations, Chaos, solitons & fractals, 8, 12, 1901-1909, (1997) · Zbl 0938.35169
[36] Khater, A.H.; Helal, M.A.; Seadawy, A.R., General soliton solutions of an n-dimensional nonlinear Schrödinger equation, Nuovo cimento B, 115, 11, 1303-1311, (2000)
[37] Helal, M.A., Chebyshev spectral method for solving KdV equation with hydro dynamical application, Chaos, solitons & fractals, 12, 943-950, (2001) · Zbl 1017.65080
[38] Helal, M.A., Soliton solution of some nonlinear partial differential equations and its applications in fluid mechanics, Chaos, solitons & fractals, 13, 1917-1929, (2002) · Zbl 0997.35063
[39] Wadati, M., Introduction to solitons, Pramana J phys, 57, 5 & 6, 841-847, (2001)
[40] Hirota, R., J phys soc jpn, 33, 1456, (1972)
[41] Perelman, T.L.; Fridman, A.K.; El’yashevich, M.M., Phys lett, 47B, 321, (1974)
[42] Ono, H., J phys soc jpn, 40, 1487, (1976)
[43] Marchant, T.R., Asymptotic solitons for a higher-order modified Korteweg de Vries equation, Phys rev E, 66, 046623-1-046623-8, (2002)
[44] Holloway, P.; Pelinovsky, E.; Talipova, T., Internal tide transformation and oceanic internal solitary waves, (), 29-60, [chapter 2]
[45] Grimshaw, R.; Pelinovsky, E.; Talipova, T., The modified korteweg – de Vries equation in the theory of the large-amplitude internal waves, Nonlinear process geophys, 4, 237-250, (1997)
[46] Grimshaw, R.; Pelinovsky, E.; Talipova, T., Damping of large amplitude solitary waves, (2002), Institute of Applied Physics Nizhny Novgorod, Russia
[47] Adomian, G., A review of the decomposition method in applied mathematics, J math anal appl, 135, 50144, (1998)
[48] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Boston (MA) · Zbl 0802.65122
[49] Wazwaz, A.M., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl math comput, 111, 206, 53-69, (2000) · Zbl 1023.65108
[50] Adomian, G., A review of the decomposition method in applied mathematics, J math anal appl, 135, 501-544, (1998) · Zbl 0671.34053
[51] Wazwaz, A.M., The decomposition for approximate solution of the Goursat problem, Appl math comput, 69, 299-311, (1995) · Zbl 0826.65077
[52] Wazwaz, A.M., A comparison between Adomian s decomposition methods and Taylor series method in the series solutions, Appl math comput, 97, 37-44, (1998) · Zbl 0943.65084
[53] Wazwaz, A.M., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl math comput, 111, 53-69, (2000) · Zbl 1023.65108
[54] Wazwaz, A.M., The modified decomposition method and pade approximants for solving the thomas – fermi equation, Appl math comput, 105, 11-19, (1999) · Zbl 0956.65064
[55] Wazwaz, A.M., A reliable modification of Adomian decomposition method, Appl math comput, 102, 77-86, (1999) · Zbl 0928.65083
[56] Cherruault, Y.; Saccomandi, G.; Some, B., New results for convergence of adomian’s method applied to integral equations, Math comput model, 16, 2, 85-93, (1992) · Zbl 0756.65083
[57] Mavoungou, T.; Cherruault, Y., Convergence of adomian’s method and applications to nonlinear partial differential equations, Kybemetes, 21, 6, 13-25, (1992) · Zbl 0801.35007
[58] Cherruault, Y., Convergence of adomian’s method, Kybemetes, 18, 2, 31-38, (1988) · Zbl 0697.65051
[59] Ngarhasta, N.; Some, B.; Abbaoui, K.; Cherruault, Y., New numerical study of Adomian method applied to a diffusion model, Kybernetes, 31, 1, 61-75, (2002) · Zbl 1011.65073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.